Alert archive / California / Flood Watches in 2023
Flood Watch 7, NWS Eureka, CA
NWS Eureka, CA issued this flood watch at Sep 22, 2023, 10:02 AM PDT for Del Norte County, Humboldt County, California. It took effect at Sep 25, 2023, 5:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2023, 10:02 AM PDT (17:02 UTC)
- In effect from
- Sep 25, 2023, 5:00 AM PDT
- Expired
- Sep 25, 2023, 8:30 PM PDT
- In force
- 16 hr
- Issued by
- NWS Eureka, CA
- Flood severity
- None
Counties Del Norte County, CA, Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 5.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
289
WGUS66 KEKA 221702
FFAEKA
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
1002 AM PDT Fri Sep 22 2023
CAZ101-102-104>106-230115-
/O.NEW.KEKA.FA.A.0007.230925T0000Z-230926T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
1002 AM PDT Fri Sep 22 2023
...FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING...
* WHAT...Flooding caused by excessive rainfall is possible.
* WHERE...A portion of northwest California, including the following
areas, Coastal Del Norte, Del Norte Interior, Northern Humboldt
Interior, Southern Humboldt Interior and Southwestern Humboldt.
* WHEN...From Sunday afternoon through Monday evening.
* IMPACTS...Moderate to heavy rain will increase the risk of rock
falls and debris falling on roadways, especially around recent
burn areas such as along highway 199 and 96. Excessive runoff may
result in flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations. Flooding may occur in poor drainage and
urban areas. Storm drains and ditches may become clogged with
debris.
* ADDITIONAL DETAILS...
- An early season atmospheric river will bring moderate
rainfall and periods of heavy rainfall at high elevations. 2
to 3 inches of rain is forecast to fall Sunday evening
through Monday over Humboldt and Del Norte Counties.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
JHW10 follow-up statements
966
WGUS66 KEKA 222200
FFAEKA
Flood Watch
National Weather Service Eureka CA
300 PM PDT Fri Sep 22 2023
CAZ101-102-104>106-231000-
/O.CON.KEKA.FA.A.0007.230925T0000Z-230926T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
300 PM PDT Fri Sep 22 2023
...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...A portion of northwest California, including the following
areas, Coastal Del Norte, Del Norte Interior, Northern Humboldt
Interior, Southern Humboldt Interior and Southwestern Humboldt.
* WHEN...From Sunday afternoon through Monday evening.
* IMPACTS...Moderate to heavy rain will increase the risk of rock
falls and debris falling on roadways, especially around recent
burn areas such as along highway 199 and 96. Excessive runoff may
result in flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations. Flooding may occur in poor drainage and
urban areas. Storm drains and ditches may become clogged with
debris.
* ADDITIONAL DETAILS...
- An early season atmospheric river will bring moderate
rainfall and periods of heavy rainfall at high elevations. 2
to 3 inches of rain is forecast to fall Sunday evening
through Monday over Humboldt and Del Norte Counties.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
JHW276
WGUS66 KEKA 231005
FFAEKA
Flood Watch
National Weather Service Eureka CA
305 AM PDT Sat Sep 23 2023
CAZ101-102-104>106-232200-
/O.CON.KEKA.FA.A.0007.230925T0000Z-230926T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
305 AM PDT Sat Sep 23 2023
...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...A portion of northwest California, including the following
areas, Del Norte County, Northern Humboldt Interior, Southern
Humboldt Interior, and Southwestern Humboldt.
* WHEN...From Sunday afternoon through Monday evening.
* IMPACTS...Moderate to heavy rain will increase the risk of rocks
and debris falling on roadways, especially around recent burn
areas such as along Highways 199 and 96. Excessive runoff may
result in flooding of creeks, streams, and other low-lying and
flood-prone locations. Flooding may occur in poor drainage and
urban areas. Storm drains and ditches may become clogged with
debris.
* ADDITIONAL DETAILS...
- An early season atmospheric river will bring moderate
rainfall and periods of heavy rainfall at high elevations. 2
to 3 inches of rain is forecast to fall Sunday evening
through Monday over Humboldt and Del Norte Counties.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor later forecasts and be alert for possible Flood Warnings.
Those living in areas prone to flooding should be prepared to take
action should flooding develop.
&&
$$
SEC713
WGUS66 KEKA 231948
FFAEKA
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
1248 PM PDT Sat Sep 23 2023
CAZ101-102-104>106-240430-
/O.EXT.KEKA.FA.A.0007.230925T1200Z-230926T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
1248 PM PDT Sat Sep 23 2023
...FLOOD WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
EVENING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...A portion of northwest California, including the following
areas, Coastal Del Norte, Del Norte Interior, Northern Humboldt
Interior, Southern Humboldt Interior and Southwestern Humboldt.
* WHEN...From late Sunday night through Monday evening.
* IMPACTS...Heavy rain will increase the risk of rocks and debris
falling on roadways, especially around recent burn areas such as
along Highways 199 and 96. Excessive runoff may result in flooding
of creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas. Storm drains
and ditches may become clogged with debris.
* ADDITIONAL DETAILS...
- An early season atmospheric river will bring moderate
rainfall and a period of heavy rainfall at high elevations. A
total of 2 to 4 inches of rain is forecast to fall through
Monday evening over Humboldt and Del Norte Counties. The
highest risk for flooding and debris flows will occur on
Monday when the heaviest rain arrives.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor later forecasts and be alert for possible Flood Warnings.
Those living in areas prone to flooding should be prepared to take
action should flooding develop.
&&
$$
DJB041 WGUS66 KEKA 240420 FFAEKA Flood Watch National Weather Service Eureka CA 920 PM PDT Sat Sep 23 2023 CAZ101-102-104>106-241230- /O.CON.KEKA.FA.A.0007.230925T1200Z-230926T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 920 PM PDT Sat Sep 23 2023 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WHAT...Flooding caused by excessive rainfall continues to be possible. * WHERE...A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior, Northern Humboldt Interior, Southern Humboldt Interior and Southwestern Humboldt. * WHEN...From late Sunday night through Monday evening. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. Flooding may occur in poor drainage and urban areas. Storm drains and ditches may become clogged with debris. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ JLW
013 WGUS66 KEKA 240949 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Eureka CA 249 AM PDT Sun Sep 24 2023 CAZ104-106-241800- /O.EXT.KEKA.FA.A.0007.230925T1600Z-230926T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southwestern Humboldt-Southern Humboldt Interior- 249 AM PDT Sun Sep 24 2023 ...FLOOD WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Flooding caused by excessive rainfall continues to be possible. * WHERE...A portion of northwest California, including the following areas, Southern Humboldt Interior and Southwestern Humboldt. * WHEN...From Monday morning through Monday evening. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ CAZ101-102-105-241800- /O.CON.KEKA.FA.A.0007.230925T1200Z-230926T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Interior- 249 AM PDT Sun Sep 24 2023 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... * WHAT...Flooding caused by excessive rainfall continues to be possible. * WHERE...A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior and Northern Humboldt Interior. * WHEN...From late tonight through Monday evening. * IMPACTS...Moderate to heavy rain will increase the risk of rocks and debris falling on roadways, especially around recent burn areas such as along Highways 199 and 96. Excessive runoff may result in flooding of creeks, streams, and other low-lying and flood-prone locations. Flooding may occur in poor drainage and urban areas. Storm drains and ditches may become clogged with debris. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ MKK
673 WGUS66 KEKA 241755 FFAEKA Flood Watch National Weather Service Eureka CA 1055 AM PDT Sun Sep 24 2023 CAZ101-102-105-250400- /O.CON.KEKA.FA.A.0007.230925T1200Z-230926T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Interior- 1055 AM PDT Sun Sep 24 2023 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... * WHAT...Flooding caused by excessive rainfall continues to be possible. * WHERE...A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior and Northern Humboldt Interior. * WHEN...From late tonight through Monday evening. * IMPACTS...Moderate to heavy rain will increase the risk of rocks and debris falling on roadways, especially around recent burn areas such as along Highways 199 and 96. Excessive runoff may result in flooding of creeks, streams, and other low-lying and flood-prone locations. Flooding may occur in poor drainage and urban areas. Storm drains and ditches may become clogged with debris. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ CAZ104-106-250400- /O.CON.KEKA.FA.A.0007.230925T1600Z-230926T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southwestern Humboldt-Southern Humboldt Interior- 1055 AM PDT Sun Sep 24 2023 ...FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Flooding caused by excessive rainfall continues to be possible. * WHERE...A portion of northwest California, including the following areas, Southern Humboldt Interior and Southwestern Humboldt. * WHEN...From Monday morning through Monday evening. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ DJB
920 WGUS66 KEKA 250405 FFAEKA Flood Watch National Weather Service Eureka CA 905 PM PDT Sun Sep 24 2023 CAZ101-102-105-251215- /O.CON.KEKA.FA.A.0007.230925T1200Z-230926T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Interior- 905 PM PDT Sun Sep 24 2023 ...FLOOD WATCH REMAINS IN EFFECT FROM 5 AM PDT MONDAY THROUGH MONDAY EVENING... * WHAT...Flooding caused by excessive rainfall continues to be possible. * WHERE...A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior and Northern Humboldt Interior. * WHEN...From 5 AM PDT Monday through Monday evening. * IMPACTS...Moderate to heavy rain will increase the risk of rocks and debris falling on roadways, especially around recent burn areas such as along Highways 199 and 96. Excessive runoff may result in flooding of creeks, streams, and other low-lying and flood-prone locations. Flooding may occur in poor drainage and urban areas. Storm drains and ditches may become clogged with debris. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ CAZ104-106-251215- /O.CON.KEKA.FA.A.0007.230925T1600Z-230926T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southwestern Humboldt-Southern Humboldt Interior- 905 PM PDT Sun Sep 24 2023 ...FLOOD WATCH REMAINS IN EFFECT FROM 9 AM PDT MONDAY THROUGH MONDAY EVENING... * WHAT...Flooding caused by excessive rainfall continues to be possible. * WHERE...A portion of northwest California, including the following areas, Southern Humboldt Interior and Southwestern Humboldt. * WHEN...From 9 AM PDT Monday through Monday evening. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ RPA
577 WGUS66 KEKA 251207 FFAEKA Flood Watch National Weather Service Eureka CA 507 AM PDT Mon Sep 25 2023 CAZ101-102-105-252015- /O.CON.KEKA.FA.A.0007.000000T0000Z-230926T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Interior- 507 AM PDT Mon Sep 25 2023 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Flooding caused by excessive rainfall continues to be possible. * WHERE...A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior and Northern Humboldt Interior. * WHEN...Through this evening. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. Flooding may occur in poor drainage and urban areas. Storm drains and ditches may become clogged with debris. * ADDITIONAL DETAILS... - Locally heavy rainfall may cause rockslides in steep Terrain. - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ CAZ104-106-252015- /O.CON.KEKA.FA.A.0007.230925T1600Z-230926T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southwestern Humboldt-Southern Humboldt Interior- 507 AM PDT Mon Sep 25 2023 ...FLOOD WATCH REMAINS IN EFFECT FROM 9 AM PDT THIS MORNING THROUGH THIS EVENING... * WHAT...Flooding caused by excessive rainfall continues to be possible. * WHERE...A portion of northwest California, including the following areas, Southern Humboldt Interior and Southwestern Humboldt. * WHEN...From 9 AM PDT this morning through this evening. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. * ADDITIONAL DETAILS... - Locally heavy rainfall may cause rockslides in steep Terrain. - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ MKK
644 WGUS66 KEKA 251931 FFAEKA Flood Watch National Weather Service Eureka CA 1231 PM PDT Mon Sep 25 2023 CAZ101-102-105-260345- /O.CON.KEKA.FA.A.0007.000000T0000Z-230926T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Interior- 1231 PM PDT Mon Sep 25 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Flooding caused by excessive rainfall continues to be possible. * WHERE...A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior and Northern Humboldt Interior. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Flooding may occur in poor drainage and urban areas. Storm drains and ditches may become clogged with debris. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ CAZ104-106-260345- /O.CON.KEKA.FA.A.0007.000000T0000Z-230926T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southwestern Humboldt-Southern Humboldt Interior- 1231 PM PDT Mon Sep 25 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Flooding caused by excessive rainfall continues to be possible. * WHERE...A portion of northwest California, including the following areas, Southern Humboldt Interior and Southwestern Humboldt. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Excessive runoff may result in flooding of creeks, streams, and other low-lying and flood-prone locations. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ JMG
602 WGUS66 KEKA 260330 FFAEKA Flood Watch National Weather Service Eureka CA 830 PM PDT Mon Sep 25 2023 CAZ101-102-104>106-260430- /O.CAN.KEKA.FA.A.0007.000000T0000Z-230926T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 830 PM PDT Mon Sep 25 2023 ...FLOOD WATCH IS CANCELLED... The Flood Watch is cancelled for a portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior, Northern Humboldt Interior, Southern Humboldt Interior and Southwestern Humboldt. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ JHW
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Sep 22, 5:28 AM PDT, 4 hours 34 minutes earlier.
Area forecast discussion, Sep 22, 5:28 AM PDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
528 AM PDT Fri Sep 22 2023
.SYNOPSIS...Dry weather will persist into early Saturday, along
with cool nighttime lows and near normal daytime highs. A wetter
pattern will develop late in the weekend and into early next
week, with locally heavy rainfall possible across Del Norte and
Humboldt counties on Monday. Southerly winds will increase on
Sunday with windy conditions persisting to Monday.
&&
.DISCUSSION...Mostly clear skies were found across most of the
area early this morning. The exception was along the coast of
Mendocino and SW Humboldt counties, where stratus was creeping up
the coast on southerly low-level winds. Low clouds were also
slowly spreading N up portions of the Russian River Valley.
Temperatures ranged a few upper 30s in some of the normally colder
valley locations (with the potential for some spotty light frost)
to near 60 in a few spots peppered around the area. A large upper
low is presently starting to kick E out of SE OR and NW NV, and
this feature is expected to rapidly fill during the day. A small
shortwave will head out of the E Pacific toward the Pacific NW
coast by tonight, bringing some light rain well N of our area.
A large upper trough will dig S over the E Pacific this weekend
and early next week. In addition, an IVT (integrated water vapor
transport) plume is forecast to impact the coast of N CA during
this time period. Model guidance has come into better agreement
through early next week. See the Hydrology section below for a
discussion of rainfall amounts and anticipated impacts.
Southerly winds will begin to ramp up on Sunday, with speeds peaking
late Sunday night and Monday morning. A Wind Advisory will likely be
needed for portions of Del Norte and Humboldt counties during this
period.
Lingering showers will continue into the middle of next week. The
latest GFS guidance brings another upper low into the base of the
E Pacific trough by late Tuesday into Wednesday, but other global
models do not have any indication of this. Temperatures through
the period will be generally near normal. /SEC
&&
.AVIATION...VFR to MVFR conditions along the coastal terminals due
to smoke from the active wildfires. Meanwhile, IFR ceilings reached
UKI early this morning with the southerly winds. Low clouds are
expected to dissipate after 16Z at UKI, and become mostly VFR
conditions. The classic southerly stratus surge will will continue
throughout the day today, with low ceiling and likely mist
conditions charging up the coast, while lapping the coast. Winds
will be mostly from S at up to 10 knots or less at all terminals.
&&
.MARINE...Small Craft conditions due to steep waves are expected
across the outer waters and inner northern waters through this
morning. Seas significantly lower throughout the day today and
into Saturday. The NW swell dropped to around 3 feet at 11 seconds
per buoys observations. Winds are relatively light, with
southerlies along the nearshore. Southerly winds will developed
across the waters this weekend ahead of a front. Isolated to
scattered showers are expected to move across the waters Saturday
afternoon and evening. A strong low pressure area will begin to
move south along the Pacific NW late in Sunday. Southerly winds
will begin to ramping up in response Sunday afternoon, and will
continue strengthening to into Monday. Near Gale to Gale Force
winds and storm gusts up to around 50 knots will be possible.
There is a 80-100% chance for wind gusts above 34 knots across the
outer waters and northern inner waters Sunday and Monday. Also,
there is a 60-85% chance for wind gusts above 48 knots on Monday
north of Cape Mendocino. In addition to the short period waves a
westerly swell is expected to build in on Monday quickly to around
10-13 feet at 9-10 seconds by early morning. This will continue
to build on Tuesday to around 15 feet at 14 seconds.
&&
.HYDROLOGY...The highest rainfall totals are expected to favor
the N portion of the area. The latest QPF totals from late
Saturday through Monday night range from near 4 inches over the
windward sides of Del Norte mountains to around a half an inch
over S Lake County. Rainfall amounts across the windward faces of
the King Range of SW Humboldt County are expected to be over 3
inches due to orographic enhancement. Downslope flow along the
North Coast may keep rainfall totals below 2 inches during this
event. Higher amounts are certainly possible due to the moderate
to occasionally strong water vapor transport, particularly across
Del Norte County. A few thunderstorms are possible over the N
coast and adjacent coastal waters Monday afternoon and evening,
with remaining precipitation becoming more showery as it begins to
wind down. Lingering showers will continue into the middle of
next week.
Will continue to highlight locally heavy rainfall in Del Norte and
Humboldt counties on Monday, with the potential for rock slides in
the mountainous terrain. For the most part, rainfall rates are
expected to be below thresholds for burn scar debris flows, but
higher rainfall rates are possible as precipitation transitions to
more convective, aided by orographic effects. Additionally, any
isolated thunderstorms would be capable of even higher rainfall
rates. Due to the fact that widespread rains of 2 to 4 inches are
possible in these areas, a Flood Watch for Del Norte and portions
of Humboldt counties may be needed (as opposed to more localized
burn scar watches). However, will defer to the day shift for the
final call.
Rivers are forecast to rise in response to the expected rains, but
river levels are expected to remain well below monitor stage, even
with the higher outlier ensemble forecast basin amounts. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM this morning
for PZZ450-470-475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 2:39 PM PDT | Gale Watch | EKA | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.